Alert archive / Kansas / Heat Advisories in 2012

Heat Advisory 3, NWS Dodge City, KS

June 24, 2012Ellis County, Trego County, Kansas

NWS Dodge City, KS issued this heat advisory at Jun 24, 2012, 4:03 PM CDT for Ellis County, Trego County, Kansas. It took effect at Jun 25, 2012, 2:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2012, 4:03 PM CDT (21:03 UTC)
In effect from
Jun 25, 2012, 2:00 PM CDT
Expired
Jun 25, 2012, 8:00 PM CDT
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3441 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WWUS73 KDDC 242103
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
403 PM CDT SUN JUN 24 2012

...VERY HOT TEMPERATURES ARE EXPECTED AGAIN MONDAY AFTERNOON...

.TEMPERATURES WILL CLIMB INTO THE 107 TO 112 DEGREE RANGE ACROSS 
PORTIONS OF WEST CENTRAL AND NORTH CENTRAL KANSAS AGAIN MONDAY 
AFTERNOON. RELATIVE HUMIDITIES WILL DROP INTO THE 15 TO 20 PERCENT 
RANGE DURING THE HOTTEST PART OF THE DAY. EVEN WITH THELOW RELATIVE 
HUMIDITIES...HEAT INDEX VALUES WILL REACH 105 FOR A FEW HOURS.

KSZ030-031-250515-
/O.NEW.KDDC.HT.Y.0003.120625T1900Z-120626T0100Z/
/O.CON.KDDC.HT.Y.0002.000000T0000Z-120625T0200Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
403 PM CDT SUN JUN 24 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY. 

* HEAT INDICES...VALUES OF AROUND 105

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER 
  SUPPLIES FOR PETS AND LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
4 follow-up statements
044 
WWUS73 KDDC 250204
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
904 PM CDT SUN JUN 24 2012

...VERY HOT TEMPERATURES ARE EXPECTED AGAIN MONDAY AFTERNOON...

.TEMPERATURES WILL CLIMB INTO THE 107 TO 112 DEGREE RANGE ACROSS
PORTIONS OF WEST CENTRAL AND NORTH CENTRAL KANSAS AGAIN MONDAY
AFTERNOON. RELATIVE HUMIDITIES WILL DROP INTO THE 15 TO
20 PERCENT RANGE DURING THE HOTTEST PART OF THE DAY. EVEN WITH
THE LOW RELATIVE HUMIDITIES...HEAT INDEX VALUES WILL REACH 105 FOR
A FEW HOURS.

KSZ030-031-251100-
/O.EXP.KDDC.HT.Y.0002.000000T0000Z-120625T0200Z/
/O.CON.KDDC.HT.Y.0003.120625T1900Z-120626T0100Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
904 PM CDT SUN JUN 24 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT MONDAY...
...HEAT ADVISORY HAS EXPIRED...

* HEAT INDICES...VALUES OF AROUND 105

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER 
  SUPPLIES FOR PETS AND LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
800 
WWUS73 KDDC 250953
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
453 AM CDT MON JUN 25 2012

...VERY HOT TEMPERATURES ARE EXPECTED AGAIN THIS AFTERNOON...

.TEMPERATURES WILL CLIMB INTO THE 107 TO 112 DEGREE RANGE ACROSS
PORTIONS OF WEST CENTRAL AND NORTH CENTRAL KANSAS AGAIN THIS 
AFTERNOON. RELATIVE HUMIDITIES WILL DROP INTO THE 15 TO 20 PERCENT
RANGE DURING THE HOTTEST PART OF THE DAY. EVEN WITH THE LOW
RELATIVE HUMIDITIES...HEAT INDEX VALUES WILL REACH 105 FOR A FEW
HOURS.

KSZ030-031-251800-
/O.CON.KDDC.HT.Y.0003.120625T1900Z-120626T0100Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
453 AM CDT MON JUN 25 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

* HEAT INDICES...VALUES OF AROUND 105

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER 
  SUPPLIES FOR PETS AND LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
396 
WWUS73 KDDC 251732
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1232 PM CDT MON JUN 25 2012

...VERY HOT TEMPERATURES WILL CONTINUE THROUGH EARLY EVENING...

.TEMPERATURES WILL PEAK INTO THE 107 TO 112 DEGREE RANGE ACROSS
PORTIONS OF WEST CENTRAL AND NORTH CENTRAL KANSAS AGAIN THIS
AFTERNOON. RELATIVE HUMIDITIES WILL DROP INTO THE 15 TO 20 PERCENT
RANGE DURING THE HOTTEST PART OF THE DAY. EVEN WITH THE LOW
RELATIVE HUMIDITIES...HEAT INDEX VALUES WILL REACH 105 FOR A FEW
HOURS.

KSZ030-031-260100-
/O.CON.KDDC.HT.Y.0003.120625T1900Z-120626T0100Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
1232 PM CDT MON JUN 25 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* HEAT INDICES...VALUES OF AROUND 105

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER 
  SUPPLIES FOR PETS AND LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
820 
WWUS73 KDDC 251803
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
103 PM CDT MON JUN 25 2012

...VERY HOT TEMPERATURES WILL CONTINUE THROUGH EARLY EVENING AND
THEN AGAIN THROUGH TUESDAY AFTERNOON...

.TEMPERATURES WILL PEAK INTO THE 107 TO 112 DEGREE RANGE ACROSS
PORTIONS OF WEST CENTRAL AND NORTH CENTRAL KANSAS AGAIN THIS
AFTERNOON. RELATIVE HUMIDITIES WILL DROP INTO THE 10 TO 20 PERCENT
RANGE DURING THE HOTTEST PART OF THE DAY. EVEN WITH THE LOW
RELATIVE HUMIDITIES...HEAT INDEX VALUES WILL REACH 105 FOR A FEW
HOURS.

KSZ030-031-260100-
/O.NEW.KDDC.HT.Y.0004.120626T1800Z-120627T0200Z/
/O.CON.KDDC.HT.Y.0003.120625T1900Z-120626T0100Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
103 PM CDT MON JUN 25 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY. 

* HEAT INDICES...VALUES OF AROUND 105

* IMPACTS...HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL 
  RESULT IN RAPID EVAPORATION OF LIQUIDS DURING OUTSIDE 
  ACTIVITIES. BE SURE TO PROVIDE SHADE AND ADEQUATE WATER 
  SUPPLIES FOR PETS AND LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jun 24, 3:58 PM CDT, 5 minutes earlier.

Area forecast discussion, Jun 24, 3:58 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
358 PM CDT SUN JUN 24 2012

...UPDATED FOR LONG TERM DISCUSSION...

.SYNOPSIS...
ISSUED AT 1203 PM CDT SUN JUN 24 2012

SUBTROPICAL HIGH PRESSURE WAS FIRMLY ENTRENCHED OVER THE CENTRAL
UNITED STATES THIS MORNING. AT 12Z THE H5 UPPER ANTICYCLONE WAS
CENTERED IN WEST CENTRAL KANSAS NORTHWEST OF DODGE CITY. A DEEP
UPPER LEVEL TROUGH WAS CENTERED OFF THE NORTHWEST COAST NEAR
130W/43N WITH VERY COLD TEMPERATURES ALOFT (-25C AT UIL). A LONG
WAVE TROUGH ALSO WAS ANCHORED OVER THE EASTERN UNITED STATES NEAR
85W, AND A LOBE OF THE POLAR VORTEX WAS CENTERED NEAR THE NORTH
SHORE OF HUDSON BAY. AN UPPER LEVEL TROUGH NEAR LAKE SUPERIOR WAS
DROPPING SOUTHWARD INTO THE EASTERN UNITED STATES LONG WAVE TROUGH,
AND A SECOND UPPER LEVEL TROUGH WAS EVIDENT ON SATELLITE IMAGERY IN
NORTHWESTERN ONTARIO.

EXCEPTIONALLY WARM AIR AT H7 COVERED A LARGE PART OF THE CENTRAL
UNITED STATES. H7 TEMPERATURES AT 12Z PEAKED AT +20C IN DENVER WITH
A LARGE AREA FROM WESTERN WYOMING TO NORTHWESTERN OKLAHOMA ABOVE
18C. THE AREA COVERED BY H7 TEMPERATURES ABOVE +10 WAS ANOMALOUSLY
LARGE EVEN FOR SUMMER AND EXTENDED FROM THE MISSISSIPPI VALLEY TO
SOUTHERN ALBERTA. THE ELEVATED MIXED LAYER (EML) HAD SPREAD EASTWARD
DURING THE LAST 24 HOURS, AND THE EDGE OF EML EXTENDED FROM
SOUTHWEST MINNESOTA TO WESTERN ILLINOIS.

TEMPERATURES AT H8 WERE FOUR TO SIX DEGREES WARMER IN KANSAS THAN
VALUES OBSERVED SATURDAY MORNING. THE FRONTAL BOUNDARY THAT WAS OVER
NORTHERN KANSAS SATURDAY MORNING HAD LIFTED NORTH INTO NORTHERN
NEBRASKA, AND TEMPERATURES AT NORTH PLATTE AND OMAHA WERE MORE THAN
10C HIGHER THAN OBSERVATIONS SATURDAY MORNING. CONSIDERABLE
SUBSIDENCE WAS EVIDENT IN SOUNDINGS AT DDC AND LBF BELOW H7 AS
EVIDENCED BY LOWERING OF THE TEMPERATURE INVERSION AND SUBSTANTIAL
DRYING ABOVE THE SURFACE.

AT THE SURFACE, A THERMAL CYCLONE WAS CENTERED IN NORTHWEST KANSAS
AT 14Z WITH A STATIONARY FRONT EXTENDING FROM THE CYCLONE CENTER TO
NEAR OMAHA. A SHALLOW MOIST LAYER NORTH OF THE BOUNDARY SUPPORTED
DEVELOPMENT OF STRATUS AND SOME FOG IN NEBRASKA. THE CENTRAL
PRESSURE IN THE NEARLY STATIONARY CYCLONE WAS ALMOST 5 MB HIGHER
THAN YESTERDAY, RESULTING IN A WEAKER PRESSURE GRADIENT ACROSS
WESTERN KANSAS. DEWPOINTS WERE IN THE 30S IN EASTERN COLORADO
INCREASING EASTWARD TO THE MID 60S IN EASTERN KANSAS.

&&

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 348 PM CDT SUN JUN 24 2012

THE BIGGEST CHALLENGE IN THE SHORT TERM IS FORECASTING TEMPERATURES
UNDER THE PERSISTENT UPPER LEVEL SUBTROPICAL HIGH PRESSURE SYSTEM
THAT IS FIRMLY ENTRENCHED IN THE CENTRAL UNITED STATES. THERE WILL
BE ONLY SUBTLE CHANGES IN METEOROLOGICAL ENVIRONMENT IN WESTERN
KANSAS THROUGH THE FIRST PART OF THE WEEK, AND LITTLE CHANGE IN
TEMPERATURE EXTREMES IS EXPECTED. SUBSIDENCE UNDER THE SUBTROPICAL
ANTICYCLONE CONTINUES, AND THE BASE OF THE ELEVATED MIXED LAYER WAS
NEAR H8 ON SOUNDINGS THIS MORNING. THE MODELS SUGGEST LITTLE CHANGE
IN THE TEMPERATURE AND MOISTURE PROFILE MONDAY. LOWS TONIGHT WILL BE
HIGHLY DEPENDENT ON LOCAL EFFECTS WITH RELATIVELY LIGHT WINDS AND
DRY AIR THROUGHOUT THE TROPOSPHERE AND MOST LIKELY WILL VARY FROM
THE UPPER 60S TO THE LOWER 70S. IF THE WINDS GO CALM, THE
TEMPERATURE COULD DROP BELOW EXPECTATIONS. THERE MAY BE SOME CUMULUS
CLOUDS ALONG THE STATIONARY FRONT NEAR THE NEBRASKA BORDER LATE THIS
AFTERNOON, BUT ANY UPDRAFT THAT RISES THROUGH THE EXTREMELY HOT, DRY
MID LEVEL AIR MASS WILL NOT SURVIVE FOR LONG BEFORE BEING KILLED BY MIXING.

AN UPPER LEVEL TROUGH DROPPING SOUTHWARD THROUGH ONTARIO THIS
AFTERNOON WILL CONTINUE TO DIG INTO THE LONG WAVE TROUGH IN THE
EASTERN UNITED STATES, AND A COOL ANTICYCLONE WILL BUILD INTO THE
UPPER MIDWEST TONIGHT AND MONDAY. THE WEST EDGE OF THE COOLER AIR
WILL OOZE INTO NORTHEAST KANSAS TONIGHT AND MONDAY BUT WILL REMAIN
EAST OF HAYS. THE DEEP UPPER LEVEL TROUGH NEAR 130W WILL BEGIN TO
APPROACH THE PACIFIC NORTHWEST COAST MONDAY, AND FLOW ALOFT WILL
INCREASE ACROSS THE NORTHERN ROCKIES. PRESSURES WILL FALL IN THE LEE
OF THE NORTHERN ROCKIES MONDAY, AND LOW LEVEL WINDS IN WESTERN
KANSAS WILL BACK TO THE SOUTH-SOUTHEAST MONDAY AFTERNOON.
TEMPERATURES AT H7 ARE FORECAST BY THE MODELS TO DECREASE ABOUT A
DEGREE C MONDAY AFTERNOON AS THE CENTER OF THE SUBTROPICAL
ANTICYCLONE SHIFTS TOWARD CENTRAL KANSAS. AS A RESULT OF LESS
DOWNSLOPE FLOW AND SLIGHTLY COOLER TEMPERATURES NEAR THE TOP OF THE
DEEP BOUNDARY LAYER MONDAY AFTERNOON, SURFACE TEMPERATURES MAY BE A
DEGREE OR TWO LOWER THAN VALUES OBSERVED TODAY. HEAT INDEX VALUES
WILL BE NEAR 105 AGAIN MONDAY, ESPECIALLY IN THE REGION OF HOTTEST
TEMPERATURES NEAR INTERSTATE 70. THE DEWPOINT AT HAYS HAS BEEN SLOW
TO MIX OUT, POSSIBLY DUE TO EVAPOTRANSPIRATION FROM VEGETATION THAT
RECEIVED SIGNIFICANT RAINFALL IN RUSH AND SOUTHEAST ELLIS COUNTIES
IN LATE MAY. ASSUMING THAT THE DEW POINT REMAINS SLIGHTLY ELEVATED
ON MONDAY, CONTINUING THE HEAT ADVISORY INTO MONDAY SEEMS
ADVISABLE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 356 PM CDT SUN JUN 24 2012

THE GENERAL THEME THROUGH FRIDAY AND SATURDAY WILL BE THE
PERSISTENCE OF UPPER-LEVEL RIDGING ACROSS THE CENTRAL AND SOUTHERN
PLAINS, ALTHOUGH THERE WILL BE SOME CHANGES IN ORIENTATION OF THE
RIDGE AXIS DURING THE WEEK. THE UPPER RIDGE WILL FLATTEN OUT BY
TUESDAY AND WEDNESDAY AS A STRONG SHORTWAVE TROUGH MOVES ACROSS THE
NORTHERN ROCKIES AND INTO CANADA, WITH ENHANCED LEE TROUGHING ALONG
THE CENTRAL HIGH PLAINS. HIGH TEMPERATURES IN THE 105 TO 110F RANGE
WILL PERSIST TUESDAY AND WEDNESDAY. LOW TEMPERATURES WILL GENERALLY
BE IN THE LOWER TO MID 70S, WITH THE COOLEST TEMPERATURES IN FAR
WESTERN KANSAS. IT WILL BE FAIRLY BREEZY DURING THE AFTERNOONS,
ESPECIALLY GIVEN THE LEE TROUGHING.

EVEN THOUGH 500MB HEIGHTS WILL BE LOWERING SLIGHTLY IN THE RIDGE
POSITION DURING THE WEDNESDAY TO FRIDAY TIME FRAME, THE RIDGE AXIS
WILL GRADUALLY BECOME ELONGATED IN AN EAST-WEST FASHION, WITH THE
SOUTHERN EDGE OF THE WESTERLIES EXTENDING DOWN INTO NORTHWEST
KANSAS. IT NOW LOOKS LIKE THE REMNANTS OF DEBBY WILL STAY WELL TO
THE EAST AND NOT AFFECT OUR WEATHER AT ALL. MID-LEVEL DOWNSLOPE FLOW
WILL PERSIST ACROSS THE ROCKIES ALONG AND NORTH OF THE UPPER-LEVEL
RIDGE AXIS. ON A DAILY BASIS, THIS WARM AIR AT 700MB WILL MIX TO THE
SURFACE ACROSS THE HIGH PLAINS, RESULTING IN VERY HOT AND DRY
SURFACE CONDITIONS. HIGH TEMPERATURES WILL STAY BETWEEN 104 AND 110F
INTO FRIDAY. OVERNIGHT LOWS SHOULD BE ABLE TO FALL TO NEAR 70F IN
FAR WESTERN KANSAS EACH NIGHT SINCE WINDS ARE EXPECTED TO BE FAIRLY
LIGHT (10 KTS OR LESS) ALONG WITH LOW DEWPOINTS. SLIGHTLY WARMER
LOWS IN THE MID 70S CAN BE EXPECTED IN CENTRAL KANSAS.

SOME WEAKENING IN THE UPPER-LEVEL RIDGE IS PROGGED BY THE MODELS BY
SATURDAY ALONG WITH A POSSIBLE BACK-DOOR COLD FRONT ADVANCING INTO
WESTERN KANSAS FROM THE NORTHEAST. SO HIGH TEMPERATURES COULD
TEMPORARILY FALL INTO THE UPPER 90S TO 100F ALONG THE INTERSTATE 70
CORRIDOR, WITH 100-105 READINGS NEAR THE OKLAHOMA STATE LINE. THE
ECMWF SHOWS THE UPPER-LEVEL RIDGE STRENGTHENING AGAIN ACROSS THE
CENTRAL PLAINS BY THE JULY 2-3 TIME FRAME, RESULTING IN VERY HOT
MAXIMUM TEMPERATURES ONCE AGAIN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1203 PM CDT SUN JUN 24 2012

VFR CONDITIONS WILL CONTINUE THROUGH MOST OF THIS WEEK IN WESTERN
KANSAS. STRONG SUBTROPICAL HIGH PRESSURE WILL REMAIN CENTERED OVER
WESTERN KANSAS THROUGH MONDAY AFTERNOON WITH WEAK SUBSIDENCE THROUGH
A DEEP LAYER OF THE ATMOSPHERE. SKIES WILL REMAIN CLEAR EXCEPT FOR
AREAS OF THIN SMOKE FROM THE FIRES IN THE ROCKY MOUNTAINS. A SURFACE
LOW CENTERED IN NORTHWEST KANSAS WILL REMAIN NEARLY STATIONARY, AND
A STATIONARY FRONT WILL EXTEND EASTWARD NEAR THE KANSAS/NEBRASKA
BORDER. WITH STRONG AFTERNOON HEATING, CUMULUS CLOUDS WITH BASES AOA
080 MAY FORM ALONG THE STATIONARY FRONT. A COLD FRONT WILL DROP
SOUTHWARD ACROSS THE UPPER MIDWEST TONIGHT AND MONDAY, AND A WEAK
BACK DOOR FRONT WILL MOVE INTO EASTERN KANSAS MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  70 106  71 108 /   0   0   0   0
GCK  70 106  71 109 /   0   0   0   0
EHA  67 104  70 105 /   0   0   0   0
LBL  68 106  70 106 /   0   0   0   0
HYS  70 109  71 110 /   0   0   0   0
P28  72 103  71 105 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ030-031.

HEAT ADVISORY FROM 2 PM TO 9 PM CDT MONDAY FOR KSZ030-031.

&&

SYNOPSIS...RUTHI
SHORT TERM...RUTHI
LONG TERM...FINCH
AVIATION...RUTHI
Hazardous weather outlook, Jun 24, 4:43 AM CDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
443 AM CDT SUN JUN 24 2012

KSZ030-031-250945-
TREGO-ELLIS-
443 AM CDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING. PLEASE SEE THE WEATHER MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEK. HOWEVER, IT IS
TOO SOON TO DETERMINE WHETHER SEVERE WEATHER IS EXPECTED. REGARDLESS,
ANY THUNDERSTORM IS CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ043>046-061>066-074>081-084>090-250945-
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
443 AM CDT SUN JUN 24 2012 /343 AM MDT SUN JUN 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEK. HOWEVER, IT IS
TOO SOON TO DETERMINE WHETHER SEVERE WEATHER IS EXPECTED. REGARDLESS,
ANY THUNDERSTORM IS CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

32

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:51 AM CDTHeat AdvisoryDDCEllis, Trego17 hr

Nearby

Heat Advisories in Kansas, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.